Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 113, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 31, 2015, 6:17 PM CDT for Cheyenne County, Sherman County, Kansas; Kit Carson County, Colorado. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 6:17 PM CDT (23:17 UTC)
- Expired
- May 31, 2015, 7:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Kit Carson County, CO, Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 33 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:16 PM CDT | HAIL 1.25 | Kanorado, KS | HALF DOLLAR HAIL WAS REPORTED IN KANORADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
492
WUUS53 KGLD 312317
SVRGLD
COC063-KSC023-181-010015-
/O.NEW.KGLD.SV.W.0113.150531T2317Z-150601T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
NORTHWESTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
SOUTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 615 PM MDT/715 PM CDT/
* AT 517 PM MDT /617 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 13
MILES NORTH OF KANORADO...MOVING SOUTHEAST AT 5 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
KANORADO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 5.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 443 AND 450.
HIGHWAY 385 BETWEEN MILE MARKERS 200 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3957 10219 3957 10205 3963 10205 3967 10196
3956 10153 3938 10179 3926 10216 3953 10229
TIME...MOT...LOC 2317Z 323DEG 6KT 3953 10212
HAIL...1.25IN
WIND...<50MPH
$$2 follow-up statements
224
WWUS53 KGLD 312324
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT SUN MAY 31 2015
COC063-KSC023-181-010015-
/O.CON.KGLD.SV.W.0113.000000T0000Z-150601T0015Z/
KIT CARSON CO-SHERMAN KS-CHEYENNE KS-
524 PM MDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
MDT/715 PM CDT/ FOR NORTHEASTERN KIT CARSON...NORTHWESTERN SHERMAN
AND SOUTHWESTERN CHEYENNE COUNTIES...
AT 523 PM MDT /623 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 13
MILES NORTH OF KANORADO...MOVING SOUTHEAST AT 5 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
KANORADO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 5.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 443 AND 450.
HIGHWAY 385 BETWEEN MILE MARKERS 200 AND 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3957 10219 3957 10205 3963 10205 3967 10196
3956 10153 3938 10179 3926 10216 3953 10229
TIME...MOT...LOC 2323Z 323DEG 6KT 3952 10211
HAIL...1.25IN
WIND...<50MPH
$$751
WWUS53 KGLD 010003
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT SUN MAY 31 2015
COC063-KSC023-181-010015-
/O.CON.KGLD.SV.W.0113.000000T0000Z-150601T0015Z/
KIT CARSON CO-SHERMAN KS-CHEYENNE KS-
603 PM MDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM
MDT/715 PM CDT/ FOR EAST CENTRAL KIT CARSON...NORTHWESTERN SHERMAN
AND SOUTHWESTERN CHEYENNE COUNTIES...
AT 603 PM MDT /703 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 4
MILES NORTHWEST OF KANORADO...MOVING SOUTH AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
KANORADO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 5.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 443 AND 450.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3951 10214 3957 10205 3961 10198 3964 10190
3956 10153 3938 10179 3926 10216 3946 10225
TIME...MOT...LOC 0003Z 001DEG 15KT 3939 10208
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:11 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, May 31, 3:11 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 211 PM MDT SUN MAY 31 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 153 PM MDT SUN MAY 31 2015 EARLY AFTERNOON WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOWS LARGE SCALE RIDGE ACROSS THE SOUTHWEST US WITH DEEPER TROUGH MOVING INTO THE CENTRAL MISSISSIPPI VALLEY. WEST TO NORTHWEST FLOW EXTENDING FROM THE PACIFIC NORTHWEST AND INTO THE HIGH PLAINS...WITH NORTHWEST FLOW OVER OUR CWA. A SHORTWAVE TROUGH EMBEDDED WITHIN THE MEAN FLOW IS CURRENTLY MOVING INTO THE NW PART OF OUR CWA WITH ANOTHER SHORTWAVE MOVING THROUGH CENTRAL KANSAS. AT THE SURFACE A LEE TROUGH IS CURRENTLY CENTERED JUST EAST OF THE FRONT RANGE WITH AXIS EXTENDING SOUTH ALONG THE PALMER TOWARDS SOUTHEAST COLORADO. THIS AFTERNOON-EVENING...GUIDANCE CONTINUES TO SHOW THUNDERSTORM ACTIVITY INITIATING ALONG AND EAST OF THE SURFACE TROUGH IN COLORADO AND PROGRESSING EASTWARD...POSSIBLY ENHANCED BY HEIGHT FALLS ALONG SHORTWAVE TROUGH. PROBLEM IS BEST AREAS OF VERTICAL MOTION ARE SHOWN TO SPLIT AROUND OUR CWA...WHICH LOWERS CONFIDENCE IN HIGHER COVERAGE. TD VALUES HAVE INCREASED TO THE MID TO UPPER 50S ALONG THE CO STATE LINE...AND RAP/HRRR SHOWS SB CAPE VALUES ALREADY IN EXCESS OF 2000 J/KG IN OUR WESTERN CWA. PWAT VALUES AROUND 0.9 TO 1.00" HIGHLIGHT THE MOIST AIR MASS CONTINUING TO STREAM INTO THE PLAINS FROM THE GULF. HIGH CINH VALUES ARE CURRENTLY LIMITING CONVECTIVE DEVELOPMENT ACROSS EASTERN COLORADO...HOWEVER THUNDERSTORM INITIATION IS OCCURRING ALONG FRONT RANGE/BENEATH SURFACE TROUGH CENTER WHERE CAP HAS WEAKENED. GUIDANCE SHOWS CAP WEAKENING ACROSS THE WESTERN PART OUR CWA OVER THE NEXT HOUR THROUGH 00Z...AND I STILL EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP AND PROGRESS SOUTHEASTWARD THROUGH THE EARLY EVENING. A 30-35KT LLJ AND VEERING WIND PROFILES SHOULD BE ENOUGH TO SUPPORT SHEER VALUES AT LEAST SUPPORTIVE OF ISOLATED SUPERCELL POTENTIAL. TONIGHT...THE PROGRESSIVE NATURE OF THE SHORTWAVE TROUGH...AND LIMITED FORCING OVER OUR CWA WOULD SUGGEST ACTIVITY ENDING QUICKER THAN MODEL QPF FIELDS WOULD INDICATE. THERE IS ALSO VERY LITTLE ISENTROPIC ASCENT AND ELEVATED INSTABILITY DROPS OFF QUICKLY OVERNIGHT. I KEPT SLIGHT CHANCE POPS THROUGH THE NIGHT TO COVER POSSIBILITIES AND REMAIN CONSISTENT...HOWEVER I THINK MOST ACTIVITY WILL BE OVER AFTER 03Z. MONDAY...A VERY SIMILAR PATTERN WILL BE IN PLACE BY MONDAY AFTERNOON AS ANOTHER SHORTWAVE TROUGH MOVES TOWARDS OUR CWA BY LATE AFTERNOON. INSTABILITY MAY ACTUALLY BE BETTER THAN TODAY...AND CONSIDERING NAM SEEMS TO HAVE A BETTER HANDLE ON T/TD TRENDS AND ONGOING PROFILES...WE COULD SEE CAPE IN EXCESS OF 3000 J/KG. CURRENT GUIDANCE SHOWS ACTIVITY MOVING INTO OR INITIATING OVER OUR FAR WESTERN CWA LATE IN THE AFTERNOON...CLOSER TO 00Z. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 207 PM MDT SUN MAY 31 2015 MAIN FORECAST CONCERNS WILL BE COMPLEX AND INCREASING PRECIPITATION CHANCES THROUGH THE WHOLE PERIOD. SATELLITE SHOWING AN AMPLIFIED AND BLOCKY/COMPLICATED FLOW FROM THE CENTRAL PACIFIC INTO EASTERN NORTH AMERICA. MODELS INITIALIZED FINE AT BOTH JET AND MID LEVELS. AT MID LEVELS...THE GFS...UKMET...ECMWF...AND CANADIAN WERE ALL ABOUT THE SAME WITH THE NAM AND SREF THE WORST. THE ECMWF AND NAM WERE DOING THE BEST ON THE SURFACE WIND AND PRESSURE FIELD. GFS WAS DOING A LITTLE BETTER THAN THE ECMWF...CANADIAN AND NAM ON THE LOW LEVEL THERMAL FIELD. MONDAY NIGHT...COMPLICATED THUNDERSTORM FORECAST ONCE AGAIN THAT INVOLVES MULTIPLE SHORTWAVE TROUGHS. SURFACE TROUGH REMAINS TO THE WEST OF THE AREA. AS YESTERDAY FIRST SHORTWAVE TROUGH MOVES ACROSS THE NORTHWEST QUARTER TO HALF OF THE AREA DURING THE EVENING INTO THE EARLY PART OF THE OVERNIGHT HOURS AS A SECONDARY SHORTWAVE TROUGH APPROACHES THE SOUTHEAST PORTION OF THE AREA LATE IN THE EVENING AND THEN ACROSS THAT AREA DURING THE OVERNIGHT. CAP INITIALLY IS WEAKEST IN THE FAR WEST AND A SLIGHT CHANCE IS IN ORDER IN EASTERN COLORADO EARLY ON. THIS THEN TRANSITIONS TO A HIGHER CHANCE IN THE NORTH AND NORTHWEST DURING THE EVENING AND EARLY MORNING. CHANCE POPS WILL ALSO BE IN THE SOUTHEAST PORTION. STEADY SOUTHERLY WINDS...HIGHER DEWPOINTS AND PROBABLY SOME STRATUS WILL MAKE FOR A VERY MILD NIGHT AND RAISED LOWS A LITTLE. TUESDAY/TUESDAY NIGHT...THERE LOOKS TO BE SOME LINGERING THUNDERSTORM CHANCES IN THE 12Z TO 15Z TIME FRAME IN THE EAST. AFTER THAT MOST OF THE DAY IS QUIET UNTIL THE NEXT SHORTWAVE TROUGH SHOULD SET OFF SOME THUNDERSTORMS IN THE FAR WESTERN PORTION OF THE AREA WHERE THE WEAKEST CAP IS AT. MODELS ARE SHOWING THE WARMEST TEMPERATURES WEST AND THE COOLEST EAST. SINCE THERE MAY BE SOME STRATUS EARLY ON IN THE EAST THAT SEEMS REASONABLE AND MADE ADJUSTMENTS ACCORDINGLY. ANOTHER COMPLICATED THUNDERSTORM FORECAST DUE TO MULTIPLE SHORTWAVE TROUGHS MOVING THROUGH. FIRST ONE WAVE MOVES ACROSS THE NORTHERN PORTION EARLY FOLLOWED BY A MUCH STRONGER/NEGATIVELY TILTED WAVE MOVING IN FROM THE SOUTHWEST DURING THE OVERNIGHT HOURS. FIRST ONE LOOKS LIKE IT WILL BRING A SLIGHT CHANCE TO CHANCE OF STORMS ACROSS THE NORTH. MODELS NOT PRODUCING MUCH QPF WITH THE SECOND WAVE. THIS LOOKS TO BE AS A RESULT OF SUBSIDENCE/CAPPING BEHIND THE FIRST WAVE. THE ELEVATED CINH LOOKS VERY STRONG IN THE SOUTHWEST HALF. AT THE SAME TIME IT LOOKS LIKE A SURFACE TROUGH/FRONTAL BOUNDARY MOVES INTO THE SOUTHERN AND WESTERN PORTION OF THE AREA. AM A LITTLE LEARY AT THE LACK OF QPF DUE TO THE STRENGTH OF THE SHORTWAVE AND THE SURFACE BOUNDARY. AT THIS TIME AM GOING TO KEEP A SLIGHT CHANCE TO CHANCE FOR THE OVERNIGHT PERIOD. HOWEVER COULD SEE WHERE THIS COULD BE RAISED MORE. WEDNESDAY...COMPLEX SCENARIO CONTINUES DURING THE DAY. ABOVE MENTIONED SHORTWAVE MOVES INTO THE AREA AND ACTUALLY CUTS OFF A SMALL SCALE CIRCULATION AND STALLS IT OVER THE FORECAST AREA. FRONTAL BOUNDARY GETS DRAPED ACROSS THE CENTER OF THE AREA FROM SOUTHWEST TO NORTHEAST. IT LOOKS LIKE THE NORTHERN PORTION OF THE FORECAST AREA WILL HAVE THE BEST CHANCE THROUGH THE DAY BUT MODELS DIFFER ON THEIR PLACEMENT OF THE SYSTEM/FRONT SO ABOUT ANYWHERE COULD GET PRECIPITATION. WILL MAKE ONLY MINOR ADJUSTMENTS TO THE PRECIPITATION FORECAST. MAXES WILL PROBABLY STAY COOL DUE TO THE CLOUDS AND PRECIPITATION BEING AROUND. BUT THIS COULD BE PROBLEMATIC DUE TO WHERE THE FRONT ENDS UP. WEDNESDAY NIGHT THROUGH SUNDAY...GENERAL PATTERN SHOWN BY THE MODELS YESTERDAY CONTINUES TODAY. UPPER TROUGH DEVELOPS OVER THE WESTERN PORTION OF THE COUNTRY WITH A CUTOFF LOW DEVELOPING SOMEWHERE OVER/NEAR THE SOUTHWEST PORTION OF THE COUNTRY. MODELS IN MORE AGREEMENT ABOUT THIS WITH THE MAIN DIFFERENCE IN HOW FAR EAST THE TROUGH AND RESULTING DOWNSTREAM RIDGE DEVELOPS. DUE TO THE AMPLIFIED NATURE OF THE FLOW...THE FURTHER WEST SOLUTIONS ARE NOT UNREASONABLE. HOWEVER...THIS MAY NOT MEAN MUCH AS FAR AS THE SENSIBLE DETAILS. LOOKS LIKE THE AREA WILL BE IN STORE FOR AN ACTIVE AND WET PERIOD. OF COURSE THE DETAILS DIFFER BUT WITH TIME THOSE SHOULD BE RESOLVED. IN GENERAL...A SURFACE BOUNDARY WILL BE OVER OR NEAR THE FORECAST AREA. AT THE SAME TIME MULTIPLE SHORTWAVE TROUGHS...SOME RATHER STRONG...WILL MOVE THROUGH. GEFS PROBABILITIES WOULD SUPPORT A GOOD CHANCE OF RAINFALL ALMOST EVERY PERIOD. AIR MASS LOOKS UNSTABLE AND MOIST WITH PWS ABOVE NORMAL. CONSIDERING THIS...LOOK TO HAVE BOUTS WITH SEVERE WEATHER AND LOCALLY HEAVY RAINFALL. HWO HAS BEEN UPDATED ACCORDINGLY. OF NOTE...CONSIDERING THE FLOW ALOFT...IT IS POSSIBLE THAT MOISTURE FROM AN EASTERN PACIFIC TROPICAL STORM COULD GET PULLED INTO THE REGION. TEMPERATURES SHOULD NOT GET TOO WARM DUE TO THE EXPECTED PATTERN. AS A RESULT MADE NO CHANGES...EXCEPT SOME SMOOTHING TO CLEAN UP SOME OF THE GRIDS...TO ANY THE GRIDS IN THE INIT SINCE ITS OUTPUT LOOKS REASONABLE WITH THE EXPECTED PATTERN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1136 AM MDT SUN MAY 31 2015 VFR CONDITIONS SHOULD PREVAIL AT BOTH KGLD AND KMCK TERMINALS THROUGH THE TAF PERIOD. LOW LEVEL MOISTURE IS INCREASING FROM THE WEST TO THE EAST...AND BY MONDAY MORNING SHORT RANGE GUIDANCE SHOWS POSSIBLE FOG/STRATUS DEVELOPMENT JUST EAST OF KMCK TERMINAL IN NORTH CENTRAL KS AND SOUTHWEST NEBRASKA. DECIDED NOT TO INTRODUCE MENTION IN TAF AS IT APPEARS TO REMAIN EAST BASED ON CURRENT GUIDANCE AND LOW LEVELS MAY REMAIN MIXED LATE TONIGHT DUE TO LLJ. OTHER AVIATION CONCERN WILL BE ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY DEVELOPING IN EASTERN COLORADO AND MOVING WITHIN VICINITY OF BOTH TERMINALS THIS EVENING. DECIDED TO ADD VCTS GROUP AT BOTH TERMINALS...TRANSITIONING FROM THE WEST TO EAST. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...BULLER AVIATION...DR
Hazardous weather outlook, May 31, 11:41 AM CDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT SUN MAY 31 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN COLORADO LATE THIS AFTERNOON. THIS ACTIVITY WILL MOVE TO THE EAST AND SOUTHEAST ACROSS NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THIS EVENING THROUGH THE EARLY OVERNIGHT HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE MAINLY ALONG AND WEST OF THE KANSAS AND COLORADO STATE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN COLORADO LATE MONDAY AFTERNOON CONTINUING EAST MONDAY EVENING AND EARLY OVERNIGHT. SEVERE THUNDERSTORMS ARE PROBABLE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. TUESDAY THROUGH SATURDAY...THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 31, 5:36 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
436 PM MDT SUN MAY 31 2015
KSZ001-013-312315-
CHEYENNE KS-SHERMAN KS-
436 PM MDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN AND SOUTHERN
CHEYENNE COUNTIES UNTIL 515 PM MDT/615 PM CDT/...
AT 435 PM MDT /535 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF ST. FRANCIS...MOVING SOUTHEAST AT 20
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS AND WHEELER.
LAT...LON 3960 10141 3958 10141 3939 10163 3973 10205
3975 10205 3988 10190
TIME...MOT...LOC 2235Z 311DEG 18KT 3976 10191Special weather statement, May 31, 5:56 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MDT SUN MAY 31 2015
COZ090-091-KSZ013-312345-
YUMA COUNTY CO-KIT CARSON COUNTY CO-SHERMAN KS-
456 PM MDT SUN MAY 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA...NORTHEASTERN
KIT CARSON AND NORTHWESTERN SHERMAN COUNTIES UNTIL 545 PM MDT...
AT 456 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES NORTHWEST OF KANORADO...MOVING SOUTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HALE AND BONNY RESERVOIR.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 445 AND 447.
HIGHWAY 385 BETWEEN MILE MARKERS 201 AND 209.
LAT...LON 3957 10231 3967 10212 3961 10205 3957 10205
3957 10200 3945 10186 3930 10214
TIME...MOT...LOC 2256Z 324DEG 10KT 3956 10217Local storm report, May 31, 6:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
501 PM MDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL ST. FRANCIS 39.77N 101.80W
05/31/2015 M1.25 INCH CHEYENNE KS STORM CHASER
HAIL REPORTED AT THE AIRPORT. ESTIMATED TIME OF REPORT
FROM RADAR.
&&
JLUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:36 PM CDT | Special Weather Statement | GLD | Cheyenne | 39 min |
| May 31, 5:44 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| May 31, 5:56 PM CDT | Special Weather Statement | GLD | Sherman | 49 min |
| May 31, 6:10 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 65 min |
| May 31, 6:39 PM CDT | Special Weather Statement | GLD | Cheyenne | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.